Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 283, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 26, 2007, 6:15 PM EDT for McKean County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2007, 6:15 PM EDT (22:15 UTC)
- Expired
- Sep 26, 2007, 7:15 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County McKean County, PA
The radar
The Buffalo radar (KBUF), 120 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 262216
SVRCTP
PAC083-262315-
/O.NEW.KCTP.SV.W.0283.070926T2215Z-070926T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT WED SEP 26 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 715 PM EDT
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF LUDLOW...OR 6 MILES SOUTH OF WARREN...AND MOVING EAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARSHBURG AND WESTLINE AROUND 630 PM EDT...
CYCLONE AND KINZUA BRIDGE STATE PARK AROUND 640 PM EDT...
REW AROUND 645 PM EDT...
SMETHPORT AROUND 650 PM EDT...
CORYVILLE AROUND 655 PM EDT...
PORT ALLEGANY AROUND 700 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW. THIS STORM HAS A HISTORY OF PRODUCING FUNNEL
CLOUDS AND DAMAGING WINDS OVER WARREN COUNTY.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4185 7892 4195 7892 4202 7866 4201 7821
4179 7822 4169 7895 4183 7896
TIME...MOT...LOC 2215Z 257DEG 42KT 4179 7897
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:12 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 26, 3:12 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 312 PM EDT WED SEP 26 2007 .SYNOPSIS... A COLD FRONT OVER LAKE EIRE WILL PUSH SLOWLY EAST DURING THE NEXT 36 HOURS...PASSING OFF THE MID ATLANTIC COAST BY FRIDAY. A LARGE HIGH PRESSURE SYSTEM WILL BUILD INTO PENNSYLVANIA THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CONVECTION FIRED UP AROUND 1 PM...AND CONTINUES TO EXPAND IN COVERAGE OVER THE NW COUNTIES. CELLS FAIRLY SHORT AT THIS TIME...BUT DECENT SHEAR STILL PRESENT...ALTHOUGH IT IS DECREASING SLIGHTLY WITH TIME...AS SUPPORTING SHORTWAVE AND FASTEST WINDS ALOFT MOVE WELL NORTH OF THE AREA. STILL...WE ARE IN THE RR QUAD OF THE JET...AND THIS AREA OF TSRA IS DEVELOPING RIGHT IN THAT SWEET SPOT FOR DIRECT THERMAL LIFT. LATEST MODEL DATA STILL SUGGESTS THAT BEST SHEAR AND CAPE DO NOT MATCH UP - WITH BEST SHEAR TO THE N OF THE AREA...AND HEATING BEST IN THE SOUTHEAST. WILL THEREFORE KEEP POPS LOW EXCEPT IN THE NW. SPC HAS ISSUED A MESOSCALE DISCUSSION TO HIGHLIGHT THE THREAT AND WE MAY COORDINATE WITH THEM ON A WATCH BOX SOON IF CELLS CONTINUE TO GROW. STORMS WILL REMAIN GENERALLY TO THE NORTHWEST OF UNV...BUT SOME TALLER CU DEVELOPING OVER MTS OF WV COULD BE AN INDICATOR THAT SOMETHING MAY POP UP IN OR SLIDE NORTHEAST INTO THE SOUTH CENTRAL MTS AND LOWER SUSQ VALLEY THIS EVENING. OTHERWISE...EXPECT SOME FOG WITH HIGH DEWPOINTS...BUT NOT WIDESPREAD DENSE FOG...TO FORM AGAIN TONIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... A WAVE OF LOW PRESSURE WILL FORM ON STALLED FRONT TONIGHT ACROSS EASTERN OHIO. SIGNS OF THIS OCCURRING OVER WESTERN KENTUCKY AT THIS TIME. THIS WILL SLOW THE EASTWARD PROGRESS OF THE FRONT...RESULTING IN MILD AND SHOWERY CONDITIONS REMAINING OVR CENTRAL PA ON THURSDAY WITH SOME PATCHY FOG EARLY THURSDAY. LATEST ENSEMBLE DATA SUGGESTS RAINFALL AMOUNTS BETWEEN ONE THIRD AND THREE QUARTERS OF AN INCH ON THURSDAY CONVECTION NOTWITHSTANDING. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... FRONT SWEEPS EAST EARLY FRIDAY WITH IMPROVING CONDITIONS DURING THE DAY. HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT WILL BUILD OVER THE EASTERN US THROUGH THE WEEKEND. NEAR OR SLIGHTLY ABOVE AVERAGE TEMPERATURES WILL CONTINUE BEHIND THE FRONT AS THE RIDGE BUILDS IN RAPIDLY CUTTING OFF ANY SOUTHWARD PUSH OF COOLER AIR. THE TAIL END OF A DYING FRONT WILL CROSS THE AREA MONDAY. ANY MOISTURE WOULD BE LIMITED WITH THIS FEATURE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR AT ALL AREA TERMAINLS RIGHT NOW...BUT THE DEVELOPING SHRA/TSRA IN THE NW WILL BRING GUSTY WINDS AND MVFR CIGS AT TIMES NEAR KBFD THIS EVENING. OTHER TERMINALS MAY NOT SEE A SHOWER BEFORE THURSDAY MORNING...AS COVERAGE WILL ONLY BE SCT /30-50 PCT/. CHOSE TO KEEP MENTIONS OF SHOWERS TO VCSH AT THIS TIME FOR MOST TERMINALS...DUE TO LOW CONFIDENCE IN PLACEMENT/TIMING OF MVFR CONDITIONS. MVFR CONDITIONS WILL THEN BE ACROSS THE REGION FOR MUCH OF THE TIME STARTING LATER TONIGHT LASTING INTO FRIDAY MORNING...WITH AREAS OF IFR CONDITIONS IN THE HEAVIER SHOWERS AND ISOLATED TSRA AND SOME FOG /MAINLY THURS MORNING THROUGH FRIDAY MORNING/ AS THE COLD FRONT SLOWLY MOVES ACROSS THE REGION. WINDS WILL REMAIN LIGHT OUTSIDE OF THE THUNDERSTORMS...WITH VARIABLE DIRECTIONS...BUT MAINLY FROM THE SW. VFR CONDITIONS RETURN TO THE REGION FRIDAY AFTERNOON THROUGH THE UPCOMING WEEKEND AS A LARGE AREA OF HIGH PRESSURE MOVES EAST FROM THE CENTRAL U.S...AND THE NW FLOW PRECEDING IT TRANSPORTS LOW DEWPOINTS IN THE 30S/40S INTO PENN FROM SOUTHERN CANADA. AREAS OF VALLEY FOG IN THE MORNING MAY BE THE ONLY LIMITING MVFR/IFR CONDITIONS FOR A FEW HOURS EACH MORNING FRIDAY THROUGH SUNDAY BETWEEN 09Z-13Z. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/FITZGERALD NEAR TERM...DANGELO SHORT TERM...FITZGERALD/TYBURSKI LONG TERM...FITZGERALD/TYBURSKI AVIATION...DANGELO
Hazardous weather outlook, Sep 26, 5:00 AM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 AM EDT WED SEP 26 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-270900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 500 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH PENNSYLVANIA FROM THE GREAT LAKES TODAY...TOUCHING OFF SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL THIS AFTERNOON...MAINLY ACROSS THE NORTHERN HALF OF THE STATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Sep 26, 5:04 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 504 PM EDT WED SEP 26 2007 PAZ034-035-262200- BEDFORD-FULTON- 504 PM EDT WED SEP 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEDFORD AND WESTERN FULTON COUNTIES... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 30 MPH ARE ALSO POSSIBLE. THIS STORM WILL BE NEAR CLEARVILLE AROUND 515 PM...CLEARVILLE AROUND 520 PM...CRYSTAL SPRINGS AROUND 530 PM...BREEZEWOOD AROUND 540 PM AND VALLEY-HI AROUND 550 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 167...I-70 BETWEEN MILE MARKERS 147 AND 159. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. FORECASTER: DEVOIR
Special weather statement, Sep 26, 5:07 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 507 PM EDT WED SEP 26 2007 PAZ036-064-262200- ADAMS-FRANKLIN- 507 PM EDT WED SEP 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ADAMS AND SOUTHEASTERN FRANKLIN COUNTIES... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF MARTINSBURG...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE ALSO POSSIBLE. THIS STORM WILL BE NEAR WARRENTON AROUND 520 PM...GREENCASTLE AROUND 530 PM...WAYNESBORO...ROUZERVILLE AROUND 535 PM...MARION AROUND 540 PM...MONT ALTO AROUND 545 PM...FAYETTEVILLE AND FAIRFIELD AROUND 550 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 0 AND 9. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. FORECASTER: DEVOIR
Special weather statement, Sep 26, 5:30 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 PM EDT WED SEP 26 2007 PAZ004-262300- WARREN- 530 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF WARREN TO OIL CITY TO 17 MILES NORTH OF SHANOR-NORTHVUE...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. TORRENTIAL RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR SPRING CREEK AROUND 535 PM...SPRING CREEK...GRAND VALLEY AROUND 540 PM...GARLAND AROUND 550 PM...TIDIOUTE AROUND 600 PM...YOUNGSVILLE AROUND 605 PM...WARREN AND CHAPMAN STATE PARK AROUND 625 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. FORECASTER: MARTIN
Special weather statement, Sep 26, 5:59 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 559 PM EDT WED SEP 26 2007 PAZ036-064-262230- ADAMS-FRANKLIN- 559 PM EDT WED SEP 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND WESTERN ADAMS COUNTIES... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF GREENCASTLE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR WAYNESBORO AROUND 605 PM...MONT ALTO AROUND 610 PM...FAIRFIELD AROUND 625 PM AND CASHTOWN AROUND 630 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 0 AND 11. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. FORECASTER: MARTIN
Local storm report, Sep 26, 6:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG TIDIOUTE 41.68N 79.40W
09/26/2007 WARREN PA EMERGENCY MNGR
PHONE LINES DOWN. HAIL ALSO REPORTED.
&&
CJELocal storm report, Sep 26, 6:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FUNNEL CLOUD 3 WSW CLARENDON 41.76N 79.15W
09/26/2007 WARREN PA EMERGENCY MNGR
FUNNEL CLOUD SPOTTED AT CHAPMAN STATE PARK.
&&
CJEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:12 PM EDT | Flash Flood Warning | CTP | Lancaster | 5 hr |
| Sep 26, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 65 min |
| Sep 26, 5:53 PM EDT | Tornado Warning | CTP | Warren | 52 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.